Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 22, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Feb 4, 2019, 9:16 PM CST for Marion County, Missouri. It took effect at Feb 4, 2019, 10:06 PM CST. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2019, 9:16 PM CST (03:16 UTC)
- In effect from
- Feb 4, 2019, 10:06 PM CST
- Expired
- Feb 5, 2019, 9:38 AM CST
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 156 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fabius River near Taylor (TAYM7). The gauge peaked at 9.69 ft at Feb 5, 2019, 12:00 AM CST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05500000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
202
WGUS43 KLSX 050316
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
916 PM CST Mon Feb 4 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
South Fabius River near Taylor
.This Flood Warning is a result of the combination of recent snowmelt
on frozen ground and potential ice jam conditions...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-060316-
/O.NEW.KLSX.FL.W.0022.190205T0406Z-190206T1000Z/
/TAYM7.1.ER.190205T0406Z.190205T0600Z.190205T1000Z.NO/
916 PM CST Mon Feb 4 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the South Fabius River near Taylor
* until late Tuesday night.
* At 8:30 PM Monday the stage was 9.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage tonight and
crest near 9.7 feet after midnight tonight. The river is
forecast to fall below flood stage by early tomorrow.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/05 02/06 02/07 02/08 02/09
South Fabius River
Taylor 9.5 9.33 9.4 7.3 6.7 6.3 5.4
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$
Maples1 follow-up statement
357
WGUS83 KLSX 051538
FLSLSX
Flood Statement
National Weather Service St Louis MO
938 AM CST Tue Feb 5 2019
...The flood warning is cancelled for the following river in
Missouri...
South Fabius River near
Taylor
.This will be the final statement for this flood event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-051608-
/O.CAN.KLSX.FL.W.0022.000000T0000Z-190206T1000Z/
/TAYM7.1.ER.190205T0320Z.190205T0615Z.190205T1026Z.NO/
938 AM CST Tue Feb 5 2019
The Flood Warning is cancelled for
The South Fabius River near Taylor.
* At 8:30 AM Tuesday the stage was 9.1 feet.
* Flood stage is 9.5 feet.
* The river fell below flood stage at 4:26 AM Tuesday.
* The river is forecast to continue falling to near 6.5 feet Thursday
morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/06 02/07 02/08 02/09 02/10
South Fabius River
Taylor 9.5 9.13 7.0 6.5 6.8 6.3 4.5
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 4, 6:06 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 4, 6:06 PM CST, 3 hours 10 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
606 PM CST Mon Feb 4 2019
.SHORT TERM... (Through Late Tuesday Night)
Issued at 402 PM CST Mon Feb 4 2019
A cold front is moving through the forecast area this afternoon.
It currently stretches from near Decatur IL, to St. Louis, to West
Plains, MO. The front will continue to move southeast through the
remainder of Missouri and Illinois through the evening and all short
range guidance stalls the front over central or northern Arkansas
tonight. Temperatures should fall below freezing tonight across
most of central and eastern Missouri as well as west central and
southwest Illinois...however the eastern Ozarks south of I-44 will
likely stay above freezing tonight. Short range models are showing
850mb warm advection beginning between 06Z-09Z tonight over southern
Missouri ahead of the next through developing east of the Rockies.
There is still some concern that this warm advection could produce
precipitation late tonight/early Tuesday, however the only model
that produces any precipitation over our area before 18Z Tuesday is
the NAM. It looks like the NAM is the only model where there is
enough moisture present in the layer where the warm advection is
occurring to produce precipitation. All of the other models do not
saturate at 850 until later in the day or early evening. Remainder
of the short term guidance is dry through the morning as the warm
front slides back into the forecast area.
Temperatures on Tuesday will be tricky as the warm front moves north
through the area. Current thinking is that all except a few
counties in northeast Missouri and west central Illinois will be
above freezing by late morning/early afternoon. The GFS and ECMWF
actually push 2m temperatures above freezing by early afternoon as
well, but there is enough uncertainty in the guidance that temps
will remain below freezing as low level warm advection and moisture
convergence increases enough to produce precip. All short range
guidance produces QPF in the continuing warm advection Tuesday
afternoon and Tuesday night. The only portions of the area that
remain at or below freezing are a small part of northeast Missouri
and west central Illinois. There could be .1 to .2 inch of ice
accumulation in these areas, so have issued a Winter Weather
Advisory starting at 18Z Tuesday and continuing until 18Z Wednesday.
Carney
.LONG TERM... (Wednesday through Next Monday)
Issued at 402 PM CST Mon Feb 4 2019
The synoptic pattern at the start of the long term period will
feature broad southwest flow in place across the region due to an
upstream trough digging into the Four Corners region. This regime
will persist through at least Thursday, when the main PV anomaly
ejects out into the Midwest and briefly turns the flow more zonal.
There will be a couple separate threats with the system Wednesday
into Thursday, which will be outlined here:
**Convective/Flooding Threat**
A surface boundary will be draped somewhere across south-central MO
at 12Z Wednesday morning. Broad warm air advection atop this frontal
surface will result in widespread precipitation Wednesday and
Wednesday night. Guidance suggests some elevated instability during
this period, particularly along/south of I-70 thus have maintained a
slight chance of thunderstorms Wednesday. Better chances for thunder
look to come Thursday morning across southeast MO ahead of the
surface cold front and ejecting surface low. It is during this time
where we may have to keep an eye on a few stronger thunderstorms
over southeast MO and southwest IL. The main limiting factor will be
the amount of available instability which is expected to be better
further to the west, but deep-layer shear in excess of 70-80+ knots
will certainly be supportive of organized updrafts. We will dial in
instability trends and the resultant severe threat over the coming
days.
The latest guidance has shifted the heaviest axis of QPF a bit
further to the southeast more along the Ohio River Valley. That
being said, recent snowmelt coupled with the expected 1 to locally 3
inches of rainfall could lead to some minor, localized flooding
issues (in addition to the ongoing river flooding) in some areas
Wednesday into early Thursday, particularly across southeast MO and
southwest IL where the heaviest rain is expected.
**Wintry Mix Threat**
The second focus of this system will be the potential for a wintry
mix across portions of northeast MO and western IL. There is quite a
bit of uncertainty with the low-level thermal profile for this area
Wednesday morning. For instance, the raw NAM has a temperature of 29
degrees near Quincy, IL at 12Z Wednesday. On the contrary, the GFS
has a temperature of near 40 degrees. Have taken more of a middle of
the road approach (generally leaning on the SREF mean) for the time
being. This results in a brief period of freezing rain Wednesday
morning (continuing from overnight Tuesday - see discussion above)
over northeast MO and extreme western IL. Ice amounts would be
light, with perhaps an additional glaze. All areas look to go above
freezing by Wednesday afternoon as the upper-level pattern amplifies
in response to the ejecting PV anomaly and the surface warm front
attempts to lift further north.
Another wintry mix will briefly be possible on Thursday as colder
air attempts to filter in once again on the backside of the
departing surface low. With the warm nose still in place, this may
fall as a brief period of sleet and/or freezing rain across
central/northeast MO. Limited impacts are expected with this though
given it will be brief as the better deep-layer moisture is
departing the region.
The rest of the period will feature cooler conditions as high
temperatures dip back into the 20s on Friday, moderating into the
mid 30s/low 40s Saturday into Sunday. Another system could impact
the region this coming weekend, but guidance differs quite a bit with
the details at this time so will continue with a general rain/snow
mix.
Deitsch
&&
.AVIATION... (For the 00z TAFs through 00z Tuesday Evening)
Issued at 548 PM CST Mon Feb 4 2019
Stratus blanketed the region early this evening with the northwest
edge running from southeast IA across north central MO into west
central MO at 00z. This is further to the northwest that earlier
expected and thus overall the clearing trends have been slowed
from the previous forecast. For the St. Louis region there will be
a window this evening of IFR flight conditions with improvement
to MVFR expected 03z or so. KUIN will MVFR flight conditions until
clearing later this evening, and KCOU should see predominately
MVFR flight conditions this evening. There is some uncertainty in
how far southward the stratus will clear overnight and into early
Tuesday morning. At this point I have taken a pessimistic approach
bringing the clearing to around I-70 where it will hold
stationary. During the morning and afternoon on Tuesday,
increasing southerly flow in the cloud-bearing layer should result
in the stratus lifting back northward and overspreading northeast
MO and west central IL including KUIN. There might be some spotty
precipitation in central and northeast MO on Tuesday morning,
with a significant uptick in coverage as the afternoon progresses.
SPECIFICS FOR KSTL:
There will be a window of IFR flight conditions this evening until
around 03z or so. Thereafter stratus will persist tonight but
flight conditions should have improved into the MVFR flight
category/range. Stratus/MVFR flight conditions will dominate on
Tuesday with rain spreading into the terminal on Tuesday evening
and flight conditions eventually lowering to IFR.
Glass
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 29 43 41 53 / 5 30 80 80
Quincy 20 35 33 44 / 0 70 80 80
Columbia 26 41 38 51 / 5 50 90 80
Jefferson City 28 43 41 53 / 10 40 90 80
Salem 32 45 43 57 / 20 10 90 90
Farmington 33 46 44 59 / 20 20 90 90
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory from noon Tuesday to noon CST Wednesday
for Knox MO-Lewis MO-Marion MO-Monroe MO-Shelby MO.
IL...Winter Weather Advisory from noon Tuesday to noon CST Wednesday
for Adams IL.
&&
WFO LSXHazardous weather outlook, Feb 4, 3:31 PM CST, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 331 PM CST Mon Feb 4 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-052145- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 331 PM CST Mon Feb 4 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Two rounds of wintry mixes are likely Tuesday afternoon through Wednesday morning, and again Thursday morning mainly across northeast Missouri and west central Illinois. Ice accumulations up to two tenths of an inch will be possible Tuesday afternoon through Wednesday morning, with generally trace amounts expected with the second round Thursday morning. Localized river flooding due to ice jams will be possible across northeast MO and western IL over the next couple of days. Additionally, 1 to 3 inches of rainfall Tuesday through Thursday may cause some minor flooding of low-lying areas mainly over southeast MO and southwest IL. There is a chance for thunderstorms mainly for areas south of Interstate 70 for Tuesday afternoon through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Deitsch
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:44 PM CST | Flood Watch | LSX | Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois | 44 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.